Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

The cohomological equation for Roth-type interval exchange maps


Authors: S. Marmi, P. Moussa and J.-C. Yoccoz
Journal: J. Amer. Math. Soc. 18 (2005), 823-872
MSC (2000): Primary 37A20; Secondary 11K50, 32G15, 37A45, 37E05
Published electronically: May 25, 2005
MathSciNet review: 2163864
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We exhibit an explicit class of minimal interval exchange maps (i.e.m.'s) $T$ for which the cohomological equation

\begin{displaymath}\Psi-\Psi\circ T=\Phi \end{displaymath}

has a bounded solution $\Psi$ provided that the datum $\Phi $ belongs to a finite codimension subspace of the space of functions having on each interval a derivative of bounded variation. The proof is purely dynamical and is based on a renormalization argument and on Gottshalk-Hedlund's theorem. If the datum is more regular the loss of differentiability in solving the cohomological equation will be the same.

The class of interval exchange maps is characterized in terms of a diophantine condition of Roth type imposed to an acceleration of the Rauzy-Veech-Zorich continued fraction expansion associated to $T$. More precisely one must impose a growth rate condition for the matrices appearing in the continued fraction algorithm together with a spectral gap condition (which guarantees unique ergodicity) and a coherence condition. We also prove that the set of Roth-type interval exchange maps has full measure.

In the appendices we construct concrete examples of Roth-type i.e.m.'s and we show how the growth rate condition alone does not imply unique ergodicity.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 37A20, 11K50, 32G15, 37A45, 37E05

Retrieve articles in all journals with MSC (2000): 37A20, 11K50, 32G15, 37A45, 37E05


Additional Information

S. Marmi
Affiliation: Scuola Normale Superiore, Piazza dei Cavalieri 7, 56126 Pisa, Italy

P. Moussa
Affiliation: Service de Physique Théorique, CEA/Saclay, 91191 Gif-Sur-Yvette, France

J.-C. Yoccoz
Affiliation: Collège de France, 3, Rue d’Ulm, 75005 Paris, France

DOI: http://dx.doi.org/10.1090/S0894-0347-05-00490-X
PII: S 0894-0347(05)00490-X
Received by editor(s): April 7, 2004
Published electronically: May 25, 2005
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.